MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / EXODUS; DRAINAGE CATHETER

ANGIODYNAMICS ANGIODYNAMICS / EXODUS; DRAINAGE CATHETER
Catalog Number H965101511
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation into this event is still being conducted.As the drainage catheter is a purchased device for angiodynamics, we will be sending the returned sample, as well as a supplier corrective action request (scar) to our supplier, (b)(4).Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
Exodus drainage catheter placed on (b)(6) 2017 for fluid collection in the right gluteal.Hub of catheter cracked while patient was at home, requiring catheter to be removed and replaced on (b)(6) 2017.No complications or serious injury to patient was reported.
 
Additional Manufacturer Narrative
A review of the device history records (dhr) was performed for the reported packaging lot for item number (b)(4) for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The (b)(6) 2017 angiodynamics complaint report was reviewed for the drainage catheter product family and the failure mode "hub cracked." no adverse trends were identified.As angiodynamics purchases the drainage catheter from (b)(6), the sample was forwarded to them for evaluation, along with a supplier corrective action request (scar).(b)(6) response indicated that they investigated the following manufacturing sources: molding parameters and mold fill analysis, hub body incoming inspection records, and there was no evidence that either would have contributed to the hub cracking.They do not consider the complaint to be manufacturing attributable, and suggest that potential sources of the cracking may be cross-threading of the mating luer when the device is attached, over-tightening during installation, or environmental stress cracks due to a chemical to which the catheter has been exposed during installation or use.Their dhr review revealed no deviations of the device specifications.(b)(4).

Brand Name
ANGIODYNAMICS / EXODUS
Common Device Name
DRAINAGE CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6365486
Report Number1317056-2017-00012
Device Sequence Number18841718
Product Code FGE
UDI-Device IdentifierH965101511
UDI-PublicH965101511
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K093392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Patient Family Member or Friend
Device Catalogue NumberH965101511
Device Lot Number0000045454
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/30/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/28/2017
Supplement Report FDA Received Date04/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age28 YR